MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CNWET0
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Codes Blurred Vision (2137); Excessive Tear Production (2235); Irritability (2421); Eye Pain (4467)
Date of Event 10/31/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A consumer reported that since cataract surgery, she was unhappy with visual outcome.It was mentioned that she cannot see television or drive, eyes hurt, run and itch constantly and the lens was found to be cloudy on eye examination.She use glasses for reading.Additional information has been requested and received stating the lens had haze and unable to clearly correct with glasses or contact lenses.There are two medical device reports associated with this patient.This report is associated with the left eye.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been requested and received stating the lens was explanted in a secondary procedure and explant was scheduled for another eye.
 
Event or Problem Description
Additional information was provided stating the lens was replaced with a regular lens and the issue was resolved post explant.
 
Additional Manufacturer Narrative
Additional information provided in b.5.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16353765
Report Number9612169-2023-00121
Device Sequence Number6881993
Product Code POE
UDI-Device Identifier00380652405287
UDI-Public00380652405287
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/06/2025
Device Model NumberCNWET0
Device Catalogue NumberCNWET0.220
Device Lot Number25325684
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2023
Supplement Date Received by Manufacturer02/13/2023
03/24/2023
Initial Report FDA Received Date02/10/2023
Supplement Report FDA Received Date03/14/2023
04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE; RESTASIS BID OU; SYSTANE QID OU
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age77 YR
Patient SexFemale